Alert archive / Wyoming / Flash Flood Warnings in 2014

Flash Flood Warning 28, NWS Cheyenne, WY

July 29, 2014Platte County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 29, 2014, 7:25 PM MDT for Platte County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2014, 7:25 PM MDT (01:25 UTC)
Expired
Jul 29, 2014, 10:30 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 1.4 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WGUS55 KCYS 300125
FFWCYS
WYC031-300430-
/O.NEW.KCYS.FF.W.0028.140730T0125Z-140730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
725 PM MDT TUE JUL 29 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 1030 PM MDT

* AT 723 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING ACROSS THE WARNED AREA. THE PLATTE COUNTY SHERIFFS OFFICE 
  REPORTED WATER FLOWING 18 INCHES DEEP OVER PALMER CANYON ROAD JUST
  WEST OF WHEATLAND...WHERE THE ROAD HAD WASHED OUT PREVIOUSLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PALMER CANYON ROAD WEST OF WHEATLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.

&&

LAT...LON 4208 10498 4199 10497 4199 10512 4210 10511

$$

RUBIN
2 follow-up statements
755 
WGUS75 KCYS 300254
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
854 PM MDT TUE JUL 29 2014

WYC031-300430-
/O.CON.KCYS.FF.W.0028.000000T0000Z-140730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLATTE WY-
854 PM MDT TUE JUL 29 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PLATTE COUNTY
UNTIL 1030 PM MDT...

AT 838 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
OVER HIGHWAY 312 JUST WEST AND SOUTHWEST OF WHEATLAND.

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE PRODUCING 
RAINFALL AMOUNTS UP TO ONE HALF INCH PER HOUR.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.

&&

LAT...LON 4208 10498 4199 10497 4199 10512 4210 10511

$$

RUBIN
903 
WGUS75 KCYS 300424
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1024 PM MDT TUE JUL 29 2014

WYC031-300439-
/O.EXP.KCYS.FF.W.0028.000000T0000Z-140730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLATTE WY-
1024 PM MDT TUE JUL 29 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL PLATTE
COUNTY WILL BE ALLOWED TO EXPIRE AT 1030 PM MDT...

THE PLATTE COUNTY SHERIFFS OFFICE REPORTED NO ADDITIONAL FLOODING.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4208 10498 4199 10497 4199 10512 4210 10511

$$

RUBIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:28 PM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 29, 5:28 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT TUE JUL 29 2014

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
ISSUED AT 200 PM MDT TUE JUL 29 2014

HEAVY RAIN EVENT JUST STARTING WITH CONVECTION DEVELOPING OVER
ALBANY COUNTY NEAR LARAMIE AND UP NEAR SHIRLEY BASIN AT NOON
TODAY. STORMS ARE VERY EFFICIENT RAIN PRODUCERS. PLEASE SEE HYDRO
SECTION BELOW. FORECAST CHALLENGES DEAL WITH TIMING/LOCATION OF
HEAVY RAINFALL THROUGH WEDNESDAY AFTERNOON.

CURRENTLY...WATER VAPOR SHOWING UPPER SHORTWAVE MOVING INTO
NORTHEASTERN UTAH THIS AFTERNOON. SURFACE ANALYSIS SHOWING
STATIONARY FRONT LAYING ACROSS SOUTHWESTERN WYOMING TO JUST NORTH
OF RAWLINS...THEN SOUTHEAST BY SARATOGA...INTO NORTHEASTERN
COLORADO. MOSAIC RADAR SHOWS MOST OF WESTERN WYOMING UNDER
WIDESPREAD RAIN WITH NORTHERN COLORADO FILLING IN THE PAST FEW
IMAGES. STORMS THAT HAVE DEVELOPED IN THE CWFA ARE VERY SLOW
MOVING...WITH A GENERAL WEST TO NORTHWEST MOVEMENT OF 5-10KT OR
LESS.

GUIDANCE CONTINUES TO FILL IN OUR WESTERN COUNTIES WEST OF THE
LARAMIE RANGE THIS AFTERNOON...SPILLING OVER INTO THE EAST SLOPES
AFTER 22Z TODAY. PWATS HERE AT CHEYENNE CONTINUE TO CLIMB THIS
AFTERNOON...UP TO 1.36 INCHES BY MID EVENING. VERY SLOW MOVEMENT
ON CELLS..UNDER 10KT THIS AFTERNOON AND EVENING.

VERY STRONG UPSLOPING WINDS THIS EVENING. GFS AND NAM SHOWING 20KT
AT 700MBS THIS EVENING. SO WE ARE GOING TO HAVE A PRETTY GOOD
UPSLOPING EVENT FOR AREAS EAST OF THE LARAMIE RANGE. THINK THAT WE
WILL SEE A FAIRLY WIDESPREAD STRATIFORM EVENT WITH MODERATE
RAIN...MAYBE SOME ISOLATED THUNDERSTORMS EMBEDDED IN THE STRATUS.
WENT AHEAD AND UPPED POPS AND CONTINUED HEAVY RAIN THROUGH
WEDNESDAY AFTERNOON. STRONG SHORTWAVE MOVES THROUGH INTO COLORADO
WEDNESDAY NIGHT WITH RAIN ENDING FROM NORTH TO SOUTH. RAIN TO COME
TO AN END BY MIDNIGHT THURSDAY MORNING.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 310 PM MDT TUE JUL 29 2014

LONG RANGE MODELS SHOW LITTLE CHANGE TO THE OVERALL WEATHER
PATTERN INTO NEXT WEEK...WITH A BROAD UPPER LEVEL RIDGE OVER THE
WESTERN THIRD OF THE UNITED STATES AND A LARGE SCALE TROUGH OVER
THE OTHER TWO THIRDS OF THE COUNTRY. WITH THE EXCEPTION OF THE
RELATIVELY STRONG TROUGH OVER THE EASTERN UNITED STATES...THIS
PATTERN IS TYPICAL FOR EARLY AUGUST WITH MONSOON FLOW OVER THE
WEST. THEREFORE...CAN NOT RULE OUT A DAILY CHANCE OF SHOWERS AND
TSTORMS ACROSS MOST OF THE FORECAST AREA THROUGH THE WEEKEND.
MODELS SHOW PW/S INCREASING OVER ONE INCH ACROSS THE FORECAST
AREA THIS WEEKEND WITH DECENT LLVL INSTABILITY. WEAK SHORTWAVE
ENERGY MAY ENHANCE THE POTENTIAL FOR SHOWERS AND TSTORMS AS WELL
FRIDAY AND AGAIN ON SUNDAY. KEPT POP BETWEEN 20 TO 40 PERCENT
MAINLY ACROSS SOUTHEAST WYOMING...WITH VALUES BELOW 20 PERCENT
ACROSS WESTERN NEBRASKA DUE TO DRY AIR ALOFT. TEMPERATURES WILL BE
NEAR OR SLIGHTLY BELOW NORMAL WITH HIGHS IN THE 70S TO MID 80S.
SUNDAY APPEARS TO BE THE WARMEST DAY AHEAD OF A WEAK COOL
FRONT...WITH HIGHS IN THE 80S TO NEAR 90 POSSIBLE.

PRECIPITATION AND TSTORM CHANCES INCREASE EARLY NEXT WEEK WITH ALL
MODELS SHOWING A STRONG SHORTWAVE MOVING CLOCKWISE AROUND THE
UPPER LEVEL HIGH. THE AXIS OF MONSOON MOISTURE WILL BE RIGHT ALONG
THE FRONT RANGE BY MONDAY AND TUESDAY. THE ECMWF SHOWS THIS
SHORTWAVE BECOMING NEARLY STATIONARY ACROSS THE AREA AS WELL.
CONTINUED TO INCREASE POP EARLY NEXT WEEK WITH A FAVORABLE HEAVY
RAINFALL PATTERN WITH EAST TO SOUTHEAST UPSLOPE FLOW AND GOOD
INSTABILITY ALONG WITH PLENTY OF MOISTURE. A WEAK COOL FRONT WILL
PUSH ACROSS THE REGION...WHICH WILL RESULT IN COOLER THAN NORMAL
TEMPERATURES OVER THE AREA. LOWERED TEMPERATURES ON TUESDAY...INTO
THE MID TO UPPER 70S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON)
ISSUED AT 525 PM MDT TUE JUL 29 2014

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...SOME PRODUCING HEAVY
RAIN...WILL CONTINUE TONIGHT. THE EXCEPTION WILL BE KCDR AND KAIA
WHICH WILL LIKELY BE NORTH OF THE HEAVIEST RAINFALL. THUNDERSTORMS
WILL BECOME ISOLATED AFTER MIDNIGHT. EXPECT MVFR TO IFR CONDITIONS
DUE TO HEAVY RAIN...WITH THE POSSIBILITY FOR FOG AND LOW CEILINGS
NEAR THE LARAMIE RANGE. SHOWERS WILL PERSIST THROUGH WEDNESDAY
MORNING. LOW LEVEL WINDS WILL INCREASE NEAR THE LARAMIE RANGE AS A
700MB LOW DEVELOPS NEAR THE COLORADO/WYOMING BORDER TONIGHT. THIS
MAY RESULT IN STRENGTHENING SURFACE WINDS AND WIND DRIVEN RAIN
FROM KCYS TO KRWL.

&&

.FIRE WEATHER...
ISSUED AT 200 PM MDT TUE JUL 29 2014

MINIMAL FIRE WEATHER CONCERNS. A STRONG STORM SYSTEM COMBINED
WITH MONSOON MOISTURE WILL GIVE WAY TO WIDESPREAD SHOWERS AND
THUNDERSTORMS ON TUESDAY AND WEDNESDAY. THE GREATEST COVERAGE WILL
BE ALONG AND ON EITHER SIDE OF THE LARAMIE RANGE WHERE A GENERAL 1
TO 2 INCHES OF RAIN CAN BE EXPECTED. COOLER TEMPERATURES AND NEW
MOISTURE WILL MITIGATE ANY FIRE WEATHER CONCERNS THROUGH MID WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WYZ103-106-112-
     114>118.

NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...TJT
AVIATION...JAMSKI
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Jul 29, 4:53 AM MDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
453 AM MDT TUE JUL 29 2014

WYZ101>119-301100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
453 AM MDT TUE JUL 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP BY AROUND MIDDAY AND WILL
BECOME WIDESPREAD THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS
EXPECTED NEAR THE LARAMIE RANGE AND ADJACENT FOOTHILLS. A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS WHERE 1 TO 2 INCHES
AND LOCALLY HEAVIER RAINFALL AMOUNTS WILL BE POSSIBLE. THESE
SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE ON WEDNESDAY.
HOWEVER...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL
RETURN FOR THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLASH FLOODING TO THE NATIONAL
WEATHER SERVICE AT 1-800-269-6220.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-301100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
453 AM MDT TUE JUL 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN
NEBRASKA PANHANDLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN NEBRASKA
PANHANDLE ON WEDNESDAY. OTHERWISE...A DRIER PERIOD ANTICIPATED
INTO THE WEEKEND...WITH THUNDERSTORM CHANCES RETURNING FOR EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 29, 3:41 PM MDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT TUE JUL 29 2014

NEZ003-019-021-292245-
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
341 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTTS BLUFF...
NORTHWESTERN MORRILL AND EXTREME SOUTHWESTERN BOX BUTTE COUNTIES
UNTIL 445 PM MDT...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF MOOMAWS CORNER...OR 16 MILES
EAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

RAINFALL AMOUNTS UP TO ONE INCH PER HOUR WILL OCCUR ALONG THE SCOTTS
BLUFF AND MORRILL COUNTY LINES...EAST OF LAKE MINATARE CAMPGROUND.

THIS STORM WILL BE NEAR...
MOOMAWS CORNER AROUND 425 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

IF WATER COVERS THE ROAD...TURN AROUND...DO NOT DROWN.

&&

LAT...LON 4184 10308 4174 10340 4198 10351 4200 10335
TIME...MOT...LOC 2140Z 337DEG 8KT 4190 10336

RUBIN
Local storm report, Jul 29, 3:42 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
342 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HEAVY RAIN       SHIRLEY BASIN           42.35N 106.21W
07/29/2014  M1.77 INCH       CARBON             WY   CO-OP OBSERVER

            FLOODING OF LOW LYING AREAS ON PROPERTY STILL OCCURRING
            AT 339 PM. FLASH FLOODING STARTED AROUND 1 PM.

&&

GCLAYCOM
Local storm report, Jul 29, 4:03 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
403 PM MDT TUE JUL 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     FLASH FLOOD      13 NNW ROCK RIVER       41.90N 106.07W
07/29/2014                   ALBANY             WY   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HEAVY RAIN OCCURRING WITH 8 TO
            10 INCHES OF WATER COVERING THE ROAD.

&&

RUBIN
Special weather statement, Jul 29, 5:28 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT TUE JUL 29 2014

NEZ019-020-WYZ106>108-117-118-300030-
BANNER NE-CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND
SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY
WY-SCOTTS BLUFF NE-SOUTH LARAMIE RANGE FOOTHILLS WY-
528 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...EXTREME
NORTHERN LARAMIE...SOUTHERN GOSHEN...SOUTHWESTERN SCOTTS BLUFF AND
NORTHWESTERN BANNER COUNTIES UNTIL 630 PM MDT...

AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF CHUGWATER TO 9 MILES WEST OF HAWK SPRINGS RECREATION AREA TO LA
GRANGE TO 9 MILES NORTHWEST OF HARRISBURG...AND MOVING NORTH AT 10
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

RAINFALL AMOUNTS UP TO ONE INCH PER HOUR WILL OCCUR.

THESE STORMS WILL BE NEAR...
HAWK SPRINGS CAMPGROUND AND CHUGWATER AROUND 600 PM MDT.
HAWK SPRINGS RECREATION AREA AROUND 605 PM MDT.
HAWK SPRINGS AROUND 630 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 46 AND
63.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TURN AROUND...DO NOT DROWN.

&&

LAT...LON 4185 10501 4182 10431 4177 10406 4180 10378
      4156 10388 4157 10414 4162 10438 4163 10507
TIME...MOT...LOC 2328Z 195DEG 7KT 4169 10500 4168 10436
          4162 10412 4164 10387

RUBIN
Special weather statement, Jul 29, 5:50 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT TUE JUL 29 2014

WYZ116>119-300045-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
550 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE AND SOUTHEASTERN
ALBANY COUNTIES UNTIL 645 PM MDT...

AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM VIRGINIA DALE TO HEREFORD...AND MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN UP TO THREE QUARTERS OF AN INCH PER HOUR.

THESE STORMS WILL BE NEAR...
CARPENTER AROUND 555 PM MDT.
WINCHESTER HILLS SUBDIVISION AROUND 610 PM MDT.
SOUTH GREELEY HIGHWAY AROUND 605 PM MDT.
BUFORD AROUND 635 PM MDT.
CHEYENNE...WARREN AF BASE...FRONTIER PARK...CRYSTAL LAKE
CAMPGROUND...ARCHER EXIT...CRYSTAL LAKE RESERVOIR...GRANITE SPRINGS
RESERVOIR...GRANITE SPRINGS CAMPGROUND...WESTERN HILLS SUBDIVISION
AND BURNS AROUND 605 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 333 AND
393.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4122 10538 4123 10416 4100 10437 4099 10529
TIME...MOT...LOC 2349Z 190DEG 7KT 4102 10536 4102 10428

RUBIN
Special weather statement, Jul 29, 7:01 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MDT TUE JUL 29 2014

NEZ020-054-055-WYZ108-118-119-300200-
BANNER NE-CENTRAL LARAMIE COUNTY WY-CHEYENNE NE-EAST LARAMIE COUNTY
WY-GOSHEN COUNTY WY-KIMBALL NE-
701 PM MDT TUE JUL 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...
SOUTHWESTERN GOSHEN...KIMBALL...SOUTHWESTERN CHEYENNE AND
SOUTHWESTERN BANNER COUNTIES UNTIL 800 PM MDT...

AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN...ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF WHITAKER TO GUN BARREL TO 15
MILES WEST OF PEETZ...AND MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAINFALL UP TO ONE INCH PER HOUR.

THESE STORMS WILL BE NEAR...
OLIVER CAMPGROUND...OLIVER RESERVOIR AND GUN BARREL AROUND 710 PM
MDT.
KIMBALL AIRPORT AROUND 720 PM MDT.
ALBIN AROUND 740 PM MDT.
KIMBALL AROUND 745 PM MDT.
MERIDEN REST AREA AROUND 755 PM MDT.
DIX AROUND 800 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 4 AND
35.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 600 AM MDT WEDNESDAY FOR
CENTRAL AND WESTERN LARAMIE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4134 10443 4142 10484 4163 10467 4156 10421
      4115 10319 4099 10341 4100 10347
TIME...MOT...LOC 0059Z 214DEG 8KT 4147 10470 4142 10436
          4101 10340

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:23 PM MDTAreal Flood AdvisoryCYSAlbany, Laramie3 hr
Jul 29, 8:17 PM MDTAreal Flood AdvisoryCYSPlatte3 hr
Jul 29, 8:48 PM MDTAreal Flood AdvisoryCYSLaramie3 hr
Jul 30, 4:54 AM MDTAreal Flood AdvisoryCYSCarbon3 hr

Nearby

Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.